Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 2, 2018, 1:25 PM MDT for 5 counties in Colorado. It took effect at Apr 3, 2018, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 1:25 PM MDT (19:25 UTC)
- In effect from
- Apr 3, 2018, 12:00 PM MDT
- Expired
- Apr 3, 2018, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Morgan County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS85 KBOU 021925 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver CO 125 PM MDT Mon Apr 2 2018 ...CONTINUED HIGH FIRE DANGER TUESDAY AFTERNOON EAST OF THE PALMER DIVIDE.. .Despite a strong cold front dropping temperatures 20 plus degrees Tuesday, northwest winds 20-30 mph with gusts up to 40 mph combined with relative humidity values bottoming out around 10 percent are expected Tuesday afternoon. This will lead to another critical fire weather conditions for eastern Elbert and Lincoln Counties. COZ246-247-030330- /O.NEW.KBOU.FW.W.0014.180403T1800Z-180404T0000Z/ /O.CON.KBOU.FW.W.0013.000000T0000Z-180403T0200Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 125 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WEST WINDS AND LOW REALTIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247... The National Weather Service in Denver has issued a Red Flag Warning, which is in effect from noon to 6 PM MDT Tuesday. Please note a Red Flag Warning continues through 8 PM today for the same area. * Affected Area...Fire Weather Zones 246 and 247. * Timing...Noon to 6 pm mdt Tuesday. * Winds...Northwest winds 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. && $$
4 follow-up statements
473 WWUS85 KBOU 030156 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 756 PM MDT Mon Apr 2 2018 ...CONTINUED HIGH FIRE DANGER TUESDAY AFTERNOON EAST OF THE PALMER DIVIDE.. .Despite a strong cold front dropping temperatures 20 or more degrees Tuesday, northwest winds 20-30 mph with gusts to 40 mph combined with relative humidity values bottoming out around 10 percent are expected Tuesday afternoon. This will lead to critical fire weather conditions for eastern Elbert and Lincoln Counties. COZ246-247-031000- /O.EXP.KBOU.FW.W.0013.000000T0000Z-180403T0200Z/ /O.CON.KBOU.FW.W.0014.180403T1800Z-180404T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 756 PM MDT Mon Apr 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR STRONG WEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR STRONG WEST WINDS AND LOW Relative HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247... * Affected Area...Fire Weather Zones 246 and 247. * Timing...Noon to 6 pm mdt Tuesday. * Winds...Northwest winds 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. && $$
882 WWUS85 KBOU 030930 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 330 AM MDT Tue Apr 3 2018 ...CONTINUED HIGH FIRE DANGER THIS AFTERNOON EAST OF THE PALMER DIVIDE.. .Despite a strong cold front dropping temperatures 20 or more degrees Today, northwest winds 20-30 mph with gusts to 45 mph combined with relative humidity values bottoming out around 10 percent are expected this afternoon. This will lead to critical fire weather conditions for eastern Elbert and Lincoln Counties. COZ246-247-032100- /O.CON.KBOU.FW.W.0014.180403T1800Z-180404T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 330 AM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247... * Affected Area...Fire Weather Zones 246 and 247. * Timing...Noon to 6 pm mdt Tuesday. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. && $$
982 WWUS85 KBOU 031515 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 915 AM MDT Tue Apr 3 2018 ...CONTINUED HIGH FIRE DANGER THIS AFTERNOON OVER PORTIONS OF THE NORTHEASTERN PLAINS.. .Despite a strong cold front dropping temperatures 20 or more degrees today, northwest winds 20-30 mph with gusts to 45 mph combined with relative humidity values bottoming out near 10 percent are expected this afternoon. This will lead to critical fire weather conditions for eastern Adams, eastern Arapahoe, Morgan, eastern Elbert and Lincoln Counties. COZ244-245-040000- /O.EXA.KBOU.FW.W.0014.180403T1800Z-180404T0000Z/ Morgan County-Central and East Adams and Arapahoe Counties- 915 AM MDT Tue Apr 3 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 244, 245... MORGAN, EASTERN ARAPAHOE AND EASTERN ADAMS COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 6 PM MDT this evening. * Affected Area...Fire Weather Zones 244 and 245. * Timing...Noon to 6 PM MDT today. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ246-247-040000- /O.CON.KBOU.FW.W.0014.180403T1800Z-180404T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 915 AM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 246 AND 247... * Affected Area...Fire Weather Zones 246 and 247. * Timing...Noon to 6 PM MDT today. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. && $$
936 WWUS85 KBOU 032055 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 255 PM MDT Tue Apr 3 2018 ...CONTINUED HIGH FIRE DANGER THIS AFTERNOON OVER PORTIONS OF THE NORTHEASTERN PLAINS...MOVING TO SOUTH PARK WEDNESDAY... .Critical fire weather conditions continue over eastern Adams, eastern Arapahoe, Morgan, eastern Elbert and Lincoln counties this afternoon. Warmer, drier and windy conditions expected over the high country Wednesday will bring critical conditions to South Park where less snow cover exists leaving dry fuels. COZ214-040600- /O.NEW.KBOU.FW.W.0015.180404T1700Z-180405T0000Z/ Central and Southeast Park County- 255 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 214...SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zone 214. * Timing...11 AM MDT through 6 PM MDT. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ244>247-040000- /O.CON.KBOU.FW.W.0014.000000T0000Z-180404T0000Z/ Morgan County-Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 255 PM MDT Tue Apr 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 244, 245... MORGAN, EASTERN ARAPAHOE AND EASTERN ADAMS COUNTIES... * Affected Area...Fire Weather Zones 244...245...246 and 247. * Timing...Until 6 PM MDT today. * Winds...North 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning or any other activities that could accidentally start a wildfire should be postponed. A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 2, 10:21 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 2, 10:21 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1021 AM MDT Mon Apr 2 2018 .UPDATE... Issued at 1021 AM MDT Mon Apr 2 2018 Current forecast looks on track with downslope winds increasing later this morning. Highs should have little trouble reaching the 70s across most of the Plains, though the far NE corner of Colorado may only reach the 60s without the downslope to scour out the cool air and some fairly thick mid-level clouds. The red flag warning will continue as issued with the dry, warm flow across the Palmer Divide and Lincoln County. Only changes to today's forecast were to bump up winds just a tad and bring them up out of the west an hour sooner that we originally had in there. && .SHORT TERM...(Today and tonight) Issued at 313 AM MDT Mon Apr 2 2018 The presence of a lee trough at the surface and a strong zonal flow aloft will produce a warm and windy afternoon across the cwa. The surface trough will shift eastward later this afternoon and intensify as the next short wave trough passes across the region tonight, and ushers in a very strong cold front. For today, the fire danger will be elevated, especially to the south and southeast of Denver, reference the fire weather discussion below. In the mountains, it will be relatively dry today but spatial cross-sections indicate an increase in mid level moisture closer to 00z. This will result in the development of scattered snow showers late this afternoon, mainly impacting zones 31 and 33. Across the northeast plains, very warm temperatures and strong winds will develop this afternoon. For tonight, a very strong cold front will push through the area after 03z. Weak to moderate qg ascent will be present late this afternoon and evening, with the development of isolated to scattered rain showers primarily north and northeast of Denver. The cold front will push through in the 03-06z period, with very strong mid level cold air advection and subsidence after 06z. It still looks favorable for a post- frontal bora wind event starting late this evening and continuing into Tuesday morning. Wind gusts to around 60 mph will be possible at that time, followed by significantly colder temperatures expected on Tuesday. Will maintain the High Wind Watch for the northeast plains tonight, but have adjusted the timing slightly. Best window for the strongest winds would appear to be after 03z this evening. In the mountains, there will be a decent chance for light snow through this evening, then drying and strong subsidence overnight. At this time, snowfall amounts will likely fall in the 1 to 4 inch range. Strong winds in the mountains and foothills as well, but under highlight criteria, with expected gusts falling in the 55 to 65 mph range there. .LONG TERM...(Tuesday through Sunday) Issued at 313 AM MDT Mon Apr 2 2018 Northwest flow aloft behind the exiting storm system will bring cool temperatures Tuesday. Strong winds are also expected linger into Tuesday morning over the eastern plains. The pressure gradient decreases through the day, so winds should slowly decrease Tuesday afternoon. Flow aloft will remain northwesterly Wednesday and Thursday as a ridge builds over western North America. Temperatures rebound into the 60s over northeast Colorado on Wednesday. A surface high will slide south along the east slopes of the Northern Rockies Wednesday night and Thursday. Models are showing a cold front backing into northeast Colorado Thursday afternoon. Highs are expected to be mild again Thursday with lower to mid 60s over northeast Colorado. However, if this cold front arrives sooner than expected highs could end up cooler, especially over the northeast corner of the state. A lot of uncertainty with the forecast for Thursday night and Friday. An easterly upslope flow behind the cold front and a weak upper level trough may bring rain and snow to the area Thursday night and Friday. Best chance at this time appears to be over northern areas. Airmass is quite cool behind the cold front. The GFS shows the cold air retreating and mild conditions returning Friday, while the ECMWF keeps the colder air in place. Trended temperatures down and pops up. Friday could end up being cold cloudy day over eastern Colorado. For the weekend, a strong Pacific storm system will spread across the western states this weekend. It will be mild Saturday with rain and snow moving into the mountains Saturday. Downslope winds will bring warm and dry conditions east of the mountains. A cold front and an upper level trough passing through the region will bring cooler temperatures and lower the snow level for Sunday. Both the GFE and ECMWF show over one inch of precipitation over the western and Central mountains with this strong Pacific system. Downslope flow will continue to keep the Front Range and eastern Colorado dry. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1021 AM MDT Mon Apr 2 2018 VFR expected through Tuesday though early Tuesday morning few to scattered clouds around FL050 may occur behind the strong cold front. No precipitation is expected at the terminals. The aviation impact today and Tuesday will be from winds. Winds will will come around to the west-southwest and eventually west before noon and continue through late this evening. They should increase to the 20 kt range with gusts exceeding 30 kts this afternoon. By 02 or 03Z winds will shift to the northwest as a cold front passes by the metro area terminals. The northwest winds will remain strong in the 25 kt range with gusts over 35 kts through mid-morning Tuesday. Strong northwest winds should persist throughout much of the day Tuesday before the pressure gradient relaxes Tuesday afternoon and drainage winds kick late Tuesday evening. && .FIRE WEATHER DISCUSSION... Issued at 1021 AM MDT Mon Apr 2 2018 No changes to the current red flag warning with very warm and dry conditions, combining with 20-25 mph winds with higher gusts across the warned area. We are now watching the potential for another RFW tomorrow. The strength of the winds were never in doubt for tomorrow behind the strong cold front. However, the latest model guidance has dewpoints well below 0 degF across the plains resulting in RH below 15 percent across a large area, roughly south and west of a Greeley to Ft. Morgan to Flagler line. This despite much cooler temperatures. Thus, highlights may be needed for the Urban corridor and Weld County south to the Palmer divide and Lincoln County. We will make that decision in this afternoon's package. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 9 PM MDT this evening through Tuesday morning for COZ042-044-046>051. Red Flag Warning until 8 PM MDT this evening for COZ246-247. && UPDATE...Schlatter SHORT TERM...Cooper LONG TERM...Meier FIRE WEATHER...Schlatter AVIATION...Schlatter
Hazardous weather outlook, Apr 2, 10:33 AM MDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1033 AM MDT Mon Apr 2 2018 COZ030>051-031645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1033 AM MDT Mon Apr 2 2018 .Red Flag Warning this afternoon for eastern Elbert and Lincoln Counties... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be warm, dry, and windy this afternoon which will increase the Fire Danger over eastern Colorado, especially east of the Palmer Divide where west winds will gust as high as 40 mph with humidity near 10 percent. A strong cold front will sweep across the region this evening. Strong northwest winds with gusts to 60 mph will be possible across the northeast and east central plains of Colorado tonight into early Tuesday morning, and some of the favored eastern slope foothills could gust over 70 mph tonight. Light snow showers will occur in the northern mountains late this afternoon and evening, then diminish overnight. Snowfall amounts will generally range from 1 to 4 inches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest winds will linger into Tuesday morning with gusts to 60 mph possible over eastern Colorado. The windy conditions and low relative humidities will increase the Fire Danger as well. The next storm system will bring another chance for rain and snow Thursday and Friday. For the weekend, a strong Pacific system will move across the intermountain west. Rain and heavy snow will be possible in the mountains with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:46 PM MDT | High Wind Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Elbert, Gilpin and 13 more | 21 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.